Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 160, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 24, 2011, 8:16 AM EDT for 6 counties in Kentucky. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2011, 8:16 AM EDT (12:16 UTC)
- Expired
- May 24, 2011, 9:00 AM EDT
- In force
- 44 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Knox County, KY, Laurel County, KY, McCreary County, KY, Pulaski County, KY, Wayne County, KY, Whitley County, KY
The radar
The Jackson,KY radar (KJKL), 102 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 8:49 AM EDT | TSTM WND DMG | 1 S Corbin, KY | LIMBS THAT ARE 2 TO 3 INCHES IN DIAMETER ARE BROKEN ON HWY 26. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 7:01 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 739 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
465 WUUS53 KJKL 241216 SVRJKL KYC121-125-147-199-231-235-241300- /O.NEW.KJKL.SV.W.0160.110524T1216Z-110524T1300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 816 AM EDT TUE MAY 24 2011 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN KNOX COUNTY IN SOUTHEAST KENTUCKY... LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY... NORTHEASTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY... SOUTHEASTERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY... EXTREME EAST CENTRAL WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY... NORTHERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 900 AM EDT * AT 814 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GREENWOOD...OR 12 MILES NORTH OF WHITLEY CITY...AND MOVING EAST AT 55 MPH. * LOCATIONS IMPACTED INCLUDE... LONDON...HONEYBEE...GRADE...CUMBERLAND FALLS S.P....DYKES...MOUNT VICTORY...HUXLEY...YOUNGS CREEK...ROCKCASTLE SPRINGS...BARK CAMP... BALDROCK...CLIO...HOLLY BAY REC. AREA...GROVE...DEERING...WALDEN... RYE...VOX...ROCKHOLDS AND BUNCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. && LAT...LON 3725 8401 3684 8387 3679 8455 3702 8466 TIME...MOT...LOC 1217Z 249DEG 50KT 3691 8446 WIND...HAIL 60MPH 1.00IN $$ GEOGERIAN
4 follow-up statements
383 WWUS53 KJKL 241229 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 829 AM EDT TUE MAY 24 2011 KYC121-125-147-199-231-235-241300- /O.CON.KJKL.SV.W.0160.000000T0000Z-110524T1300Z/ PULASKI KY-LAUREL KY-KNOX KY-WAYNE KY-WHITLEY KY-MCCREARY KY- 829 AM EDT TUE MAY 24 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN MCCREARY...NORTHERN WHITLEY...EXTREME EAST CENTRAL WAYNE... NORTHWESTERN KNOX...LAUREL AND SOUTHEASTERN PULASKI COUNTIES UNTIL 900 AM EDT... AT 826 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HUXLEY...OR 16 MILES NORTHWEST OF WILLIAMSBURG...MOVING EAST AT 55 MPH. LOCATIONS IMPACTED INCLUDE... LONDON...BARBOURVILLE...HOLLY BAY REC. AREA...GROVE...DEERING... WALDEN...RYE...VOX...ROCKHOLDS...FABER...BUNCH...HIGHTOP...KEAVY... BARTON...CORBIN...WOODBINE...BERNSTADT...MOORE HILL...NORTH CORBIN AND DORTHAE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS SOUTH CENTRAL KENTUCKY...INCLUDING WAYNE COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && LAT...LON 3725 8401 3684 8387 3679 8455 3702 8466 TIME...MOT...LOC 1228Z 249DEG 50KT 3695 8428 WIND...HAIL 60MPH 1.00IN $$ RAY
486
WWUS53 KJKL 241238
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
838 AM EDT TUE MAY 24 2011
KYC147-199-241247-
/O.CAN.KJKL.SV.W.0160.000000T0000Z-110524T1300Z/
PULASKI KY-MCCREARY KY-
838 AM EDT TUE MAY 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCCREARY AND
SOUTHEASTERN PULASKI COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3681 8436 3682 8436 3683 8434 3692 8433
3694 8432 3694 8438 3687 8459 3688 8460
3695 8437 3698 8436 3700 8432 3703 8434
3710 8429 3715 8430 3725 8401 3684 8387
TIME...MOT...LOC 1237Z 249DEG 50KT 3698 8413
$$
KYC121-125-231-235-241300-
/O.CON.KJKL.SV.W.0160.000000T0000Z-110524T1300Z/
LAUREL KY-KNOX KY-WAYNE KY-WHITLEY KY-
838 AM EDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
WHITLEY...EXTREME EAST CENTRAL WAYNE...NORTHWESTERN KNOX AND LAUREL
COUNTIES UNTIL 900 AM EDT...
AT 835 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KEAVY...OR 11 MILES SOUTH OF LONDON...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
LONDON...BARBOURVILLE...MOORE HILL...NORTH CORBIN...DORTHAE...
WILTON...SILER...LILY...CARMICHAEL...INDIAN CREEK...SUBLIMITY
CITY...LONDON-CORBIN AIRPORT...GRAY...PITTSBURG...EAST BERNSTADT...
BERTHA STATION...FARISTON...ROSSLAND...DISHMAN SPRINGS AND
MCHARGUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS WAYNE AND
NORTHERN MCCREARY COUNTIES. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3681 8436 3682 8436 3683 8434 3692 8433
3694 8432 3694 8438 3687 8459 3688 8460
3695 8437 3698 8436 3700 8432 3703 8434
3710 8429 3715 8430 3725 8401 3684 8387
TIME...MOT...LOC 1237Z 249DEG 50KT 3698 8413
WIND...HAIL 60MPH 1.00IN
$$
RAY976
WWUS53 KJKL 241241
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
841 AM EDT TUE MAY 24 2011
KYC231-241251-
/O.CAN.KJKL.SV.W.0160.000000T0000Z-110524T1300Z/
WAYNE KY-
841 AM EDT TUE MAY 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL WAYNE
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3683 8434 3689 8433 3691 8431 3693 8433
3694 8431 3695 8437 3698 8436 3700 8432
3703 8433 3710 8429 3715 8430 3725 8401
3684 8387 3681 8436
TIME...MOT...LOC 1241Z 249DEG 50KT 3699 8406
$$
KYC121-125-235-241300-
/O.CON.KJKL.SV.W.0160.000000T0000Z-110524T1300Z/
LAUREL KY-KNOX KY-WHITLEY KY-
841 AM EDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
WHITLEY...NORTHWESTERN KNOX AND LAUREL COUNTIES UNTIL 900 AM EDT...
AT 839 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NORTH CORBIN...OR 10 MILES SOUTH OF LONDON...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
LONDON...BARBOURVILLE...INDIAN CREEK...SUBLIMITY CITY...
LONDON-CORBIN AIRPORT...GRAY...PITTSBURG...EAST BERNSTADT...BERTHA
STATION...FARISTON...ROSSLAND...DISHMAN SPRINGS...MCHARGUE...
ARKLE...LYNN CAMP...LEVI JACKSON S.P....EMMANUEL...PROVIDENCE...
LOWELL AND BENTLEY STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS WAYNE AND
NORTHERN MCCREARY COUNTIES. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3683 8434 3689 8433 3691 8431 3693 8433
3694 8431 3695 8437 3698 8436 3700 8432
3703 8433 3710 8429 3715 8430 3725 8401
3684 8387 3681 8436
TIME...MOT...LOC 1241Z 249DEG 50KT 3699 8406
WIND...HAIL 60MPH 1.00IN
$$
RAY786
WWUS53 KJKL 241253
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
853 AM EDT TUE MAY 24 2011
KYC121-125-235-241303-
/O.EXP.KJKL.SV.W.0160.000000T0000Z-110524T1300Z/
LAUREL KY-KNOX KY-WHITLEY KY-
853 AM EDT TUE MAY 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WHITLEY...
NORTHWESTERN KNOX AND LAUREL COUNTIES WILL EXPIRE AT 900 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 3683 8434 3689 8433 3691 8431 3693 8433
3694 8431 3695 8437 3698 8436 3700 8432
3703 8433 3710 8429 3715 8430 3725 8401
3684 8387 3681 8436
TIME...MOT...LOC 1253Z 249DEG 50KT 3704 8386
$$
RAYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 7:24 AM EDT, 52 minutes earlier.
Area forecast discussion, May 24, 7:24 AM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 724 AM EDT TUE MAY 24 2011 .SHORT TERM.../THE REST OF TODAY/...UPDATED UPDATED FORECAST TO INCORPORATE SEVERE THUNDERSTORM WATCH FOR AREAS MAINLY SOUTH OF I-64. INITIAL THREAT APPEARS TO BE HAIL...BUT WINDS COULD BECOME A BIGGER THREAT LATER THIS MORNING. FORECAST UPDATE IS ALREADY OUT. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH THURSDAY/ AFTER A BRIEF LULL IN ACTIVITY DURING THE REMAINDER OF THE OVERNIGHT AND PREDAWN HOURS...SHOWERS AND STORMS ARE EXPECTED TO MOVE ACROSS EASTERN KENTUCKY JUST AFTER SUNRISE...AS A SHORTWAVE TROUGH MOVES OUT OF THE PLAINS AND ACROSS THE OHIO VALLEY DURING THE DAY TODAY. SHOWERS AND STORMS ARE EXPECTED TO BEGIN FORMING YET AGAIN AN HOUR OR TWO AFTER SUNRISE...WITH SCATTERED TO NUMEROUS SHOWERS AND STORMS EXPECTED FROM LATE THIS MORNING THROUGH EARLY THIS AFTERNOON. THE BEST CHANCE FOR STORMS WILL OCCUR DURING THE AFTERNOON HOURS...AS DAYTIME HEATING AND INSTABILITY WILL BE PEAKING ONCE AGAIN. PERSISTENT SOUTHWEST TO SOUTHERLY FLOW WILL CONTINUE TO BRING GULF OF MEXICO MOISTURE INTO THE AREA...PROVIDING THE FUEL NEEDED TO SUSTAIN CONVECTIVE ACTIVITY. SURFACE ANALYSIS FROM THE SPC WEBSITE REVEAL THE PRESENCE OF A CORRIDOR OF STRONG THETAE ADVECTION NOSING INTO THE CENTRAL AND EASTERN PORTIONS OF KENTUCKY THIS MORNING...ALONG WITH SEVERAL AREAS OF ENHANCED LOW LEVEL MOISTURE CONVERGENCE EXTENDING FROM SOUTHWESTERN MISSOURI EASTWARD ALONG THE KENTUCKY AND TENNESSEE STATE LINE. IN SPITE OF LESS THAN LESS THAN FAVORABLE MIDDLE AND UPPER LEVEL WIND PROFILES...THE AFOREMENTIONED COMPONENTS SHOULD BE ENOUGH TO OVERCOME THE LACK OF STRONG DYNAMICS. THE PRIMARY THREATS WITH THE STRONGER STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THE NUMBER ONE CHALLENGE FOR TODAY FORECAST WILL BE PINPOINTING EXACTLY WHERE AND WHEN NEW SHOWERS AND STORMS WILL BEGIN TO FIRE. WITH NUMEROUS OUTFLOW BOUNDARIES IN PLACE ACROSS THE NORTHERN TWO THIRDS OF EASTERN KENTUCKY...TRIGGERS FOR CONVECTION WILL BE SCATTERED ALL OVER THE PLACE. THAT BEING SAID...MODIFIED THE INHERITED FORECAST TO REFLECT A SEVERAL HOUR PERIOD OF LITTLE OR NO CONVECTIVE ACTIVITY LASTING THROUGH EARLY TUESDAY MORNING. AFTER 15Z OR SO...EXPECT SHOWERS AND STORMS TO BEGIN POPPING UP AS THE AFOREMENTIONED SHORTWAVE APPROACHES. EVEN THOUGH THE VARIOUS MODELS ARE HAVING A DIFFICULT RESOLVING THE TIMING AND EXTENT OF CONVECTION TODAY AND TONIGHT...DECIDED TO CONTINUE THE TREND OF HIGH CHANCE TO LIKELY POPS IN THE FORECAST...AS AMPLE INSTABILITY...GOOD MIDDLE AND UPPER LEVEL DYNAMICS...AND THE PASSAGE OF A FAIRLY WELL DEFINED SHORTWAVE...SHOULD PROVIDE ALL THE INGREDIENTS NECESSARY FOR SCATTERED LINES OR CLUSTERS OF THUNDERSTORMS TO FORM THROUGHOUT THE DAY TODAY. TWEAKED THE TEMPERATURE...WIND...AND SKY COVER FORECASTS HERE AND THERE...ACCOUNTING FOR REAL TIME TRENDS AND THE LATEST MODEL DATA. ALL IN ALL IT WAS DIFFICULT TO JUSTIFY MAKING ANY MAJOR CHANGES TO THE FORECAST DUE TO THE AMOUNT OF UNCERTAINTY INVOLVED. MOST OF THE MODELS DO SUPPORT INCREASING CONVECTIVE ACTIVITY THROUGHOUT THE DAY TODAY...WITH THINGS PEAKING DURING THE AFTERNOON HOURS. THE MODEL SOUNDINGS CONTINUE TO DEPICT LARGE AMOUNTS OF CAPE...MINUS 5 TO MINUS 7 LIFTED INDICES...AND TOTAL TOTALS INDEX VALUES EXCEEDING 50...ALL OF WHICH FAVOR THE POTENTIAL FOR STRONG TO SEVERE STORMS TODAY AND TONIGHT. THE QUESTION WILL REMAIN WHEN WILL THINGS BEGIN TO FIRE AND WHAT WILL THE TRIGGERS BE. ANY LEFT OVER OUTFLOW BOUNDARIES WOULD PROVIDE POTENTIAL INITIATIONS SITES FOR SHOWERS AND STORMS...PROVIDED ALL THE THE OTHER NECESSARY INGREDIENTS ARE IN PLACE. A SERIES OF SHORTWAVES WILL BRING NUMEROUS ROUNDS OF SHOWERS AND STORMS TO EASTERN KENTUCKY THROUGH WEDNESDAY NIGHT. THERE SHOULD BE A BRIEF LULL IN THE ACTIVITY ON THURSDAY...AS A COLD FRONT BEGINS TO FINALLY MOVE OUT OF THE SOUTHERN PLAINS AND ACROSS THE OHIO AND TENNESSEE VALLEYS LATE THURSDAY. TEMPERATURES WILL CONTINUE TO RUN WELL ABOVE NORMAL FOR THE REST OF THE WEEK. .LONG TERM.../THURSDAY NIGHT THROUGH MONDAY/ VERY POTENT SHORTWAVE WILL PIVOT NORTHEAST ACROSS THE OHIO VALLEY TO START THE PERIOD THURSDAY NIGHT INTO FRIDAY. THIS WILL LIKELY TRIGGER A ROUND OF SHOWERS AND THUNDERSTORMS FOR ALL OF EASTERN KENTUCKY. CONTINUED TO NUDGE POPS UP AS THURSDAY NIGHT INTO FRIDAY MORNING IS LOOKING VERY WET. MODELS ARE IN DECENT AGREEMENT WITH REGARDS TO THE HIGHER PRECIPITATION CHANCES. BY FRIDAY AFTERNOON...A SECOND...BUT WEAKER SHORTWAVE WILL PUSH INTO THE REGION...PROVIDING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS IN EASTERN KENTUCKY. THIS ACTIVITY SHOULD DIMINISH AFTER SUNSET AS WE LOSE ANY DAYTIME INSTABILITY. FINALLY...A THIRD SHORTWAVE IS PEGGED TO IMPACT THE AREA ON SATURDAY...PROVIDING ONE LAST ROUND OF SHOWERS AND THUNDERSTORMS. AFTER SATURDAY EVENING...THE FORECAST IS TRENDING MUCH DRIER. BOTH THE GFS AND ECMWF BRING SUBSTANTIAL MID AND UPPER LEVEL RIDGING INTO THE TENNESSEE AND OHIO RIVER VALLEYS. MODELS INSIST THIS RIDGING WILL BE FAIRLY PERSISTENT INTO MUCH OF NEXT WEEK AND BECOME EVEN STRONGER. THIS SHOULD YIELD A DRIER PERIOD OF WEATHER FOR THE REGION. THE MILD WEATHER WILL PERSIST THROUGH THE EXTENDED WITH HIGHS WELL INTO THE 80S AND LOWS IN THE 60S. && .AVIATION.../06Z TO 06Z/ TAF FORECAST REMAINS CHALLENGING THIS MORNING. SCATTERED SHOWERS AND STORMS HAVE ALREADY BEGUN FIRING ALONG A LINE FROM EUBANK TO BOONEVILLE TO PRESTONSBURG. SOME OF THESE STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. IN GENERAL...VFR CONDITIONS ARE EXPECTED THIS MORNING...EXCEPT FOR MVFR/IFR WHERE STORMS MOVE THROUGH AND PRODUCE HEAVY RAINFALL. THE THREAT FOR SHOWERS AND STORMS WILL EXIST THROUGH AT LEAST 0Z TONIGHT...WITH RAIN CHANCES TAPERING OFF QUICKLY AFTER SUNSET. && .JKL WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR KYZ058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...AR/KAS LONG TERM....KAS AVIATION...AR
Hazardous weather outlook, May 24, 7:16 AM EDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 716 AM EDT TUE MAY 24 2011 KYZ044-050>052-251200- FLEMING-MONTGOMERY-BATH-ROWAN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD 716 AM EDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED FROM LATE THIS MORNING INTO EARLY THIS EVENING. SOME OF THESE STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. BRIEF HEAVY DOWNPOURS WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME...WEDNESDAY THROUGH SATURDAY NIGHT. SOME OF THE STORMS ON WEDNESDAY COULD APPROACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL AS WELL AS STRONG OR DAMAGING WINDS THROUGH WEDNESDAY. KYZ058>060-068-069-079-080-083>088-104-106>120-251200- ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER- MARTIN-PIKE- INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 716 AM EDT TUE MAY 24 2011 ...SEVERE THUNDERSTORM WATCH 352 IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NUMEROUS THUNDERSTORMS ARE EXPECTED FROM THIS MORNING INTO EARLY THIS EVENING. SOME OF THESE STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. BRIEF HEAVY DOWNPOURS WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME...WEDNESDAY THROUGH SATURDAY NIGHT. SOME OF THE STORMS ON WEDNESDAY COULD APPROACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL AS WELL AS STRONG OR DAMAGING WINDS THROUGH WEDNESDAY. KAS
In the hours before
Special weather statement, May 24, 7:03 AM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 703 AM EDT TUE MAY 24 2011 KYZ068-069-079-080-114-116-241145- ROCKCASTLE-PULASKI-LAUREL-JACKSON-OWSLEY-CLAY- 703 AM EDT TUE MAY 24 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 745 AM EDT TUESDAY MORNING... JACKSON... EXTREME NORTHWESTERN OWSLEY... SOUTHERN ROCKCASTLE... EAST CENTRAL PULASKI... NORTHWESTERN CLAY AND NORTHERN LAUREL. AT 703 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HANSFORD...OR 7 MILES SOUTH OF MOUNT VERNON...MOVING EAST AT 45 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DILLON AROUND 710 AM EDT...GAULEY AROUND 715 AM EDT...CRUISE AROUND 720 AM EDT... DEESE AROUND 725 AM EDT...DABOLT AROUND 730 AM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM EDT TUESDAY AFTERNOON FOR EASTERN KENTUCKY. RICHEY
Local storm report, May 24, 8:13 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
813 AM EDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 AM TSTM WND DMG ZULA 36.77N 84.98W
05/24/2011 WAYNE KY 911 CALL CENTER
TREES...POWER LINES...AND LIMBS WERE BLOWN DOWN IN ZULA.
&&
ARLocal storm report, May 24, 8:13 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
813 AM EDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 AM TSTM WND DMG ZULA 36.77N 84.98W
05/24/2011 WAYNE KY 911 CALL CENTER
TREES...POWER LINES...AND LIMBS WERE BLOWN DOWN IN THE
TOWNS OF ZULA AND NUMBER ONE.
&&
ARThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:25 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Leslie, Owsley, Perry | 35 min |
| May 23, 8:46 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Leslie, Owsley, Perry | 44 min |
| May 23, 8:57 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Magoffin, Morgan, Wolfe | 33 min |
| May 23, 9:12 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Floyd, Johnson, Magoffin, Morgan | 48 min |
| May 24, 7:45 AM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 45 min |
| May 24, 9:01 AM EDT | Areal Flood Advisory | JKL | Clay, Knox, Laurel, McCreary, Pulaski, Whitley | 119 min |
| May 24, 9:08 AM EDT | Areal Flood Advisory | JKL | Floyd, Harlan, Knott, Leslie, Letcher, Perry and 1 more | 112 min |
| May 24, 1:34 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Leslie | 41 min |
| May 24, 2:39 PM EDT | Areal Flood Advisory | JKL | Harlan, Knott, Leslie, Letcher, Perry, Pike | 4 hr |
| May 24, 2:58 PM EDT | Severe Thunderstorm Warning | JKL | Wayne | 47 min |
| May 24, 3:08 PM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 4 more | 4 hr |
| May 24, 3:12 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 48 min |
| May 24, 3:25 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, Whitley | 50 min |
| May 24, 3:27 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Letcher, Perry | 19 min |
| May 24, 3:30 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Wayne | 45 min |
| May 24, 3:46 PM EDT | Severe Thunderstorm Warning | JKL | Harlan | 29 min |
| May 24, 3:57 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Knox, Leslie | 63 min |
| May 24, 4:04 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Knox, Whitley | 56 min |
| May 24, 4:36 PM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Knox, McCreary, Wayne, Whitley | 3 hr |
| May 24, 4:41 PM EDT | Tornado Warning | JKL | Harlan | 19 min |
| May 24, 4:54 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan | 23 min |
| May 24, 5:02 PM EDT | Flash Flood Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 2 more | 6 hr |
| May 24, 6:34 PM EDT | Areal Flood Advisory | JKL | Harlan, Knott, Leslie, Letcher, Perry | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.